Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had bowel resection, drainage due to infection, on diflucan for fungus. Suggestion

My mom had emergency bowel resection , about 80 percent was removed, been in the icu for about 2 weeks, also has a drainage due to infection, surgeon came in and said she might need surgery again, drainage looks like bile , she has been put on diflucan for fungus. She is 47 years old, she has been doing good as far as pain and movement also has ng. What else can we expect. I m really worried, we ve been getting all kins of info. I m really worried.
Asked On : Thu, 19 Apr 2012
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response

I have gone through the medical history of your dear mom and feel sorry for the situation she is in.

You must ask the doctor who operated her to understand why she needed emergency bowel resection:
- infection
- Crohn's disease (ulceration)
- tumor
- or any other problem.

Next, if the drainage looks like bile, it might be a co-infection of the operative wound by Pyocyaneous bacteria (which is happening commonly after severe operations).

Apart taking diflucan, she might need to take oral or i.v. antibiotics. A culture and sensitivity testing of the wound should be carried out for proper diagnosis and treatment.

Measuring her blood sugar level is also important to exclude diabetes. Please bare in mind that diabetes can delay wound healing.

Doctors might also consider inserting supportive nest.

Wish fast recovery to your mom!
Answered: Thu, 3 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor